Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Is it harmful to take over dose of paracetamol with alcohol ?

Over Dose of paracetamol 750mg in single day mixed with alcohol. Dear Doctor ,My friend has consumed 750 mg acetaminophen (Paracetamol) X 10 tablets=7.5gms today along with Alcohol ( Vodka ) 180ml. This was under influence of alcohol & hypertension . Would this cause any fatal effect to him?? He is alright as of now..
Asked On : Thu, 16 Jun 2011
Answers:  2 Views:  473
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
Hi Syedazizk

Welcome to HealthcareMagic.

As he is fine right now , it is unlikely this could be fatal.But definitely this will cause liver damage.If he has taken these talblets within few hours he needs emergency care.I advise him to visit his Doctor and get evaluated for elevated liver enzymes and any complications.Both alcohol and paracetamol can cause damage to liver , so when taken together , that in high dosage , causes hepatotoxicity.

Take care.
Answered: Thu, 16 Jun 2011
I find this answer helpful
General & Family Physician Dr. Mohammed Tauseef's  Response
Hi Syed Aziz, Welcome to HealthcareMagic Forum.
You haven't mentioned when did he take the Overdose of Paracetamol tablets. An overdose of this medicine can damage his liver. Adults should not take more than 1 gram (1000 mg) of acetaminophen per dose or 4 grams (4000 mg) per day. If taken with Alcohol, it increases the risk of liver damage. Take him to ER Immediately even if he is feeling fine as he will require Immediate Gastric Lavage. The signs of Paracetamol Overdose include,loss of appetite, nausea, vomiting, stomach pain, sweating, confusion or weakness. Later he may also develop pain in upper stomach, dark urine, or jaundice.

Kindly take him to ER at the earliest. Good Luck.
Answered: Thu, 16 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor